Texas, 2009Drought in Texas, June 2 to 30, 2009
June 2 to 30, 2009 · NWS BRO · 2 events in 2 counties and zones
Rainfall from scattered to numerous thunderstorms across the Lower Rio Grande Valley between June 1st and June 3rd increased the soil moisture a little bit across Cameron County, resulting in a slight decrease in drought intensity for nearly all of June. Despite the early rains, dry weather through most of the month (except June 24th) along with strong winds maintained extreme (D3) drought…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall from scattered to numerous thunderstorms across the Lower Rio Grande Valley between June 1st and June 3rd increased the soil moisture a little bit across Cameron County, resulting in a slight decrease in drought intensity for nearly all of June. Despite the early rains, dry weather through most of the month (except June 24th) along with strong winds maintained extreme (D3) drought across most of the county, with some slight improvement on the 30th west of Federal Highway 77.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 1, 8:04 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 1, 8:04 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
904 PM CDT MON JUN 1 2009
.DISCUSSION...
MOST THUNDERSTORM ACTIVITY WANING FOR THE EVENING WITH THE LOSS OF
DAYTIME HEATING. A FEW SHOWERS STILL POSSIBLE MAINLY RIGHT ALONG
THE COAST WITH AMPLE MOISTURE AND NOCTURNAL MARINE INSTABILITY.
CURRENT FORECAST HAS THIS COVERED SO WILL NOT ISSUE FORECAST
UPDATE.
&&
.AVIATION...
VFR CONDITIONS WITH LIGHT SOUTHEASTERLY WINDS WILL BE THE RULE
OVER THE REGIONAL AIRPORTS THROUGH TONIGHT. THERE IS A SLIGHT
CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS
PORTIONS OF THE AREA BY TUESDAY AFTERNOON AND EARLY EVENING. ANY
SHOWERS OR THUNDERSTORMS MAY REDUCE CEILINGS AND/OR VISIBILITIES
TO TEMPORARY MVFR OR IFR CONDITIONS.
&&
.MARINE...
AT 7 PM BUOY 20 REPORTED EAST TO SOUTHEAST WINDS AT 18 TO 21
KNOTS AND SEAS AT 3.3 FEET WITH A 5 SECOND PERIOD. A WEAK PRESSURE
GRADIENT WILL PERSIST ACROSS THE COASTAL WATERS THROUGH THE MIDDLE
OF THIS WEEK. THE WEAK PRESSURE GRADIENT WILL RESULT IN LIGHT TO
MODERATE SOUTHEASTERLY WINDS AND LOW SEAS PREVAILING ACROSS THE
MARINE AREAS THROUGH THE END OF THIS WEEK.
&&
.PREV DISCUSSION... /ISSUED 146 PM CDT MON JUN 1 2009/
DISCUSSION...CONVECTION JUST STARTING TO FIRE ACROSS THE COASTAL
COUNTIES WITH ACTIVITY TO INCREASE THROUGH SUNSET. DO NOT EXPECT
CONVECTION TO GO WIDESPREAD AS UPPER SUPPORT...MAINLY JET
DYNAMICS...WANING OR SHIFTING EAST. AIRMASS TYPE THUNDERSTORMS
WITH INTERACTION WITH OUT FLOW BOUNDARIES SHOULD PROVIDE THE
WIDELY SCATTERED TO SCATTERED ACTIVITY THROUGH THE REMAINDER OF
THE AFTERNOON AND EARLY EVENING HOURS. HEAVY DOWNPOURS SHOULD BE
MAIN HAZARD WITH THESE STORMS...BUT AS WAS THE CASE YESTERDAY CAN
NOT RULE OUT ONE OR TWO THUNDERSTORMS IF CELL MERGERS OR BOUNDARY
INTERACTIONS OCCUR.
UPPER TROUGH TO SHIFT EAST THE NEXT FEW DAYS WITH UPPER RIDGE TO
BUILD OVERHEAD BY FRIDAY BECOMING ESTABLISHED OVER THE WEEKEND.
BOTH GFS AND ECMWF CONSISTENT IN THIS TREND WITH PREVIOUS AND
CURRENT FORECAST ALSO SHOWING PERSISTENCE. RAIN CHANCES TO LOWER
TO SLIGHT CHANCES TO ISOLATED TUESDAY AND WEDNESDAY WITH MAINLY
HEATING AND SEABREEZE TO BE THE TRIGGER NEEDED.
ONCE THE RAIN CHANCES WANE TEMPERATURES SHOULD RISE AS WILL THE
HEAT INDICES. GFS MAV AND MEXMOS LOOK ON TRACK WITH AND WILL
CONTINUE TO TREND IN THIS DIRECTION WITHOUT MUCH VARIATION.
ALL IS QUIET IN THE TROPICS WITH NO SUSPECT AREAS OF NOTE. THIS IS
THE TIME FOR ALL TO LOOK OVER THEIR PREPARATION AND EVACUATION
PLANS. FOR MORE INFORMATION PLEASE GO TO WWW.WEATHER.GOV/RGV AND
CHECK OUT OUR RIO GRANDE VALLEY HURRICANE GUIDE.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/65
Hazardous weather outlook, Jun 1, 8:33 PM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
933 PM CDT MON JUN 1 2009
GMZ130-132-135-150-155-170-175-TXZ248>257-030245-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
933 PM CDT MON JUN 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST TUESDAY THROUGH
THURSDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY ANY
OF THE HEAVIER THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
65
In the hours before
Local storm report, Jun 1, 7:11 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
811 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 E RAYMONDVILLE 26.48N 97.70W
06/01/2009 E1.75 INCH WILLACY TX TRAINED SPOTTER
&&
GFLATTLocal storm report, Jun 1, 7:22 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
822 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 3 E WESLACO 26.16N 97.94W
06/01/2009 E0.75 INCH HIDALGO TX PUBLIC
&&
GFLATTDrought, Cameron
- When
- June 2, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cameron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.152, -97.453 (the zone’s center; the record gives no point)
According to the National Drought Monitor, the drought level was extreme (D3) across nearly all of Cameron County until June 30th, when rains from the previous week along and west of Federal Highway 77 improved conditions from Brownsville to Harlingen to the Hidalgo County line to severe (D2).
Drought, Coastal Cameron
- When
- June 2, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Coastal Cameron forecast zone
- Reported by
- Other Federal Agency
According to the National Drought Monitor, the drought level was extreme (D3) across coastal Cameron County until June 30th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 2, 2009$1.2 million · EF0 · 12 events
- Flash Flooding and Hail in Indiana, June 2, 20091 injured · $141,000 · 2.75 in hail · 24 events
- Tornado and Flash Flood in Ohio, June 2 to 3, 20091 injured · $64,000 · EF0 · 36 events
- Hail and Damaging Winds in Ohio, June 2, 2009$122,000 · 1.5 in hail · 19 events
- Hail and Damaging Wind in Delaware, June 2, 2009$250,000 · 66 kt wind · 2 events
- Lightning Strike in Maryland, June 2, 2009$215,000 · 1 event
- Hail and Damaging Winds in Illinois, June 2, 2009$115,000 · 65 kt wind · 4 events
- Hail in Indiana, June 2, 2009$100,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kentucky, June 2, 2009$57,000 · 1.75 in hail · 16 events
- Tornado and Hail in Texas, June 2, 2009$50,000 · EF0 · 16 events
- Dust Devil in Nevada, June 2, 2009$75,000 · 1 event
- Flash Flood and Hail in West Virginia, June 2, 2009$26,000 · 1.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166053, 184807.